Antibiotic-Related Diarrhea and Medication Errors

Cite this

Antibiotic-related diarrhea is caused by the infection with a bacterium – Clostridium difficile. These symptoms are most common in older adults who were hospitalized and had severe antibiotic therapy (Crowther & Wilcox, 2015). The treatment of Clostridium difficile with the administration of antibiotics should be elaborate and timely. The full course of the treatment, as a rule, takes from 10 to 14 days, while the dosage is selected depending on a patient’s age, concomitant diseases, and key health indicators.

Cut 15% OFF your first order
We’ll deliver a custom Pharmacology paper tailored to your requirements with a good discount
Use discount
322 specialists online

There are several medications that were prescribed erroneously, including Amiodarone that should be avoided due to atrial fibrillation and Amlodipine with such contraindications as age and osteoarthritis. In addition, this patient should avoid Glyburide (CrCl, 50ml/ min), Simvastatin (lipid panel), Nitrofurantoin (CrCl < 60ml/ min), and Diclofenac (NSAIDS create high risk for cardiovascular problems).

The given patient has been prescribed antibiotic therapy, NSAIDS therapy, and supportive therapy. The use of NSAIDS is suspicious, and it should be canceled as the one that may cause heart problems. The use of supportive therapy should be rechecked to eliminate misinterpretation in the prescription.

References

Crowther, G. S., & Wilcox, M. H. (2015). Antibiotic therapy and Clostridium difficile infection – Primum non nocere – First do no harm. Infection and Drug Resistance, 8, 333-337.

Oplinger, M., & Andrews, C. O. (2013). Nitrofurantoin contraindication in patients with a creatinine clearance below 60 mL/min: Looking for the evidence. Annals of Pharmacotherapy, 47(1), 106-111.

Surawicz, C. M., Brandt, L. J., Binion, D. G., Ananthakrishnan, A. N., Curry, S. R., Gilligan, P. H.,… Zuckerbraun, B. S. (2013). Guidelines for diagnosis, treatment, and prevention of Clostridium difficile infections. The American Journal of Gastroenterology, 108(4), 478-498.

Cite this paper

Select style

Reference

NursingBird. (2021, September 17). Antibiotic-Related Diarrhea and Medication Errors. Retrieved from https://nursingbird.com/antibiotic-related-diarrhea-and-medication-errors/

Reference

NursingBird. (2021, September 17). Antibiotic-Related Diarrhea and Medication Errors. https://nursingbird.com/antibiotic-related-diarrhea-and-medication-errors/

Work Cited

"Antibiotic-Related Diarrhea and Medication Errors." NursingBird, 17 Sept. 2021, nursingbird.com/antibiotic-related-diarrhea-and-medication-errors/.

References

NursingBird. (2021) 'Antibiotic-Related Diarrhea and Medication Errors'. 17 September.

References

NursingBird. 2021. "Antibiotic-Related Diarrhea and Medication Errors." September 17, 2021. https://nursingbird.com/antibiotic-related-diarrhea-and-medication-errors/.

1. NursingBird. "Antibiotic-Related Diarrhea and Medication Errors." September 17, 2021. https://nursingbird.com/antibiotic-related-diarrhea-and-medication-errors/.


Bibliography


NursingBird. "Antibiotic-Related Diarrhea and Medication Errors." September 17, 2021. https://nursingbird.com/antibiotic-related-diarrhea-and-medication-errors/.